Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 288, NWS North Platte, NE

July 13, 2007Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2007, 3:51 PM MDT for Cherry County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2007, 3:51 PM MDT (21:51 UTC)
Expired
Jul 13, 2007, 4:30 PM MDT
In force
39 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Cherry County, NE

The radar

The North Platte radar (KLNX), 98 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 132151
SVRLBF
NEC031-132230-
/O.NEW.KLBF.SV.W.0288.070713T2151Z-070713T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
351 PM MDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 430 PM MDT

* AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR DIPPING VAT MEADOW...OR ABOUT 42 MILES SOUTH
  OF GORDON...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER BY
  425 PM MDT...

LAT...LON 4235 10196 4212 10203 4210 10129 4231 10126

$$

13
1 follow-up statement
000 
WWUS53 KLBF 132206
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
506 PM CDT FRI JUL 13 2007

NEC031-132230-
/O.CON.KLBF.SV.W.0288.000000T0000Z-070713T2230Z/
CHERRY NE-
406 PM MDT FRI JUL 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHWESTERN CHERRY COUNTY...

AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO BASEBALL SIZE.  THIS STORM WAS LOCATED NEAR DIPPING VAT
MEADOW...OR ABOUT 42 MILES SOUTHEAST OF GORDON...MOVING EAST AT 30
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER BY
  425 PM MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4235 10196 4212 10203 4210 10129 4231 10126

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:25 PM MDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 13, 2:25 PM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 PM CDT FRI JUL 13 2007

.SYNOPSIS...
DISORGANIZED FRONTAL STRUCTURAL AND ENHANCED CU FIELD STRETCHES FROM
KDGW TO KCDR...KVTN AND THEN SHARPLY SOUTH THROUGH KLBF AND KMCK.
ASSOCIATED ENHANCED CU FIELD IS POTENTIAL AREA FOR TSTM DEVELOPMENT
THIS AFTN AND EVENING. WEAK UA DISTURBANCE IS OVER SERN MT AND
TRANSLATING SWD. SHEAR IS NOT AS DEEPLY LAYERED AS IT WAS YESTERDAY
SUGGESTING LESS POTENTIAL FOR SEVERE WEATHER.

&&

.DISCUSSION...
INCLUDED ISOLATED STORMS LATE THIS AFTN AND TONIGHT FOR 1500 TO
2500 CAPE...MODEST SHEAR AND NO CIN.

THE NAM12 AND TO A LESSER EXTENT THE GFS INDICATE ISOLATED AFTN OR
EVENING TSTMS SUNDAY AND MONDAY. ACTIVITY APPEARS TO BE DIURNALLY
FORCED. OTHERWISE THE FCST IS DRY WITH A SIGNIFICANT WARMING TREND
THIS WEEKEND AND CONTINUING THROUGH FRIDAY. THE ATM IS EXPECTED TO
REMAIN CAPPED AT 14 TO 15C AT H7 AND H5 TEMPS WARM TO -5C BY MIDWEEK.
THUS THE ATM WILL GRADUALLY BECOME QUASI BAROTROPIC OR SUBTROPICAL
IN NATURE. ALL DATA SUPPORTS VERY WARM WEATHER SUNDAY THROUGH FRIDAY.
THE ONLY QUESTION IS HOW WARM.

THE UPPER LEVEL RIDGE IS FCST TO BUILD DIRECTLY OVER NEB NEXT WEEK.
THIS WOULD PRODUCE THE DEEPEST VERTICAL MIXING AND WARMEST TEMPS
FARTHER NORTH ACROSS THE DAKOTAS. THUS THE FCST FOR NEB IS FOR VERY
WARM BUT NOT RECORD OR NEAR RECORD WARM TEMPS.

TEMPS SATURDAY THROUGH MONDAY ARE A BLEND OF THE NAM12 TEMPS AND
GUIDANCE. THE NAM12 WAS COOLER THAN THE GUIDANCE SATURDAY AND SUNDAY
BUT WARMER MONDAY. MAX TEMPS WERE GRADUALLY RAMPED UP TO THE UPPER
90S TO 100 BY MONDAY. THEREAFTER THE FCST TEMPS CLOSELY FOLLOW THE
HPC GRIDS WHICH CALL FOR 90S FOR THE REST OF THE WEEK.

NO SIGNIFICANT RAINFALL IS EXPECTED NEXT WEEK AND CONDITIONS COULD
GRADUALLY DRY OUT SO THAT PERHAPS NEAR 100F WOULD BE COMMON BY THE
END OF THE WEEK BUT THIS IS SOMEWHAT SPECULATIVE AT THIS POINT.
LATER FCSTS COULD VERY WELL BE AIMING FOR THIS MARK. IN FACT THE
MEDIUM RANGE FCST INDICATES THE UPPER LEVEL RIDGE REMAINS PARKED OVER
THE CNTL AND NRN PLAINS THROUGH SUNDAY 10 DAYS OUT AND THE 14 DAY
FCST IS FOR THIS RIDGE TO REMAIN NEARLY STATIONARY WITH ABOVE NORMAL
TEMPS. THUS ALL INDICATIONS ARE AN EXTENDED PERIOD OF ABOVE NORMAL
TEMPERATURES AND BELOW NORMAL RAINFALL IS ABOUT TO BEGIN.

&&

.AVIATION...
ISOLATED TO SCATTERED CONVECTION WILL BE PRESENT IN THE VCNTY OF
WESTERN 098...264 AND 274 TWEB ROUTES THROUGH THE LATE EVENING
HOURS. HAIL AND GUSTY WINDS WILL BE A THREAT TO LIGHT AIRCRAFT NEAR
THESE ROUTES AND SHOULD BE AVOIDED. OTHERWISE MAINLY VFR CONDITIONS
ARE EXPECTED...ALTHOUGH MVFR CONDITIONS WITH LIGHT FOG NEAR 3 MILES
MAY BE POSSIBLE ALONG THE PLATTE RIVER VALLEY NEAR SUNRISE.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, Jul 13, 2:32 PM MDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CDT FRI JUL 13 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-141200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
332 PM CDT FRI JUL 13 2007 /232 PM MDT FRI JUL 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE
THROUGH THE LATE EVENING HOURS ACROSS THE SANDHILLS INTO PORTIONS
OF SOUTHWEST NEBRASKA. LOW LEVEL IS PRESENT...BUT LIMITED...SO
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER A FEW STORMS MAY
BE CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WIND GUSTS OVER 60
MPH THROUGH SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GRASSLAND FIRE DANGER MAY BECOME EXTREME SATURDAY THROUGH
WEDNESDAY ACROSS THE EASTERN PANHANDLE...GRANT AND WESTERN CHERRY
COUNTIES. THE GREATEST FIRE DANGER WILL BE IN THE AFTERNOON HOURS
AS HIGH TEMPERATURES SURGE INTO THE UPPER 90S TO AROUND 100
DEGREES. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 15 TO 20
PERCENT EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:52 PM MDTSevere Thunderstorm WarningLBFHooker, McPherson, Thomas23 min
Jul 13, 4:09 PM MDTSevere Thunderstorm WarningLBFHooker36 min
Jul 13, 4:13 PM MDTSevere Thunderstorm WarningLBFHooker, McPherson62 min
Jul 13, 4:18 PM MDTSevere Thunderstorm WarningLBFLincoln, McPherson57 min
Jul 13, 4:29 PM MDTSevere Thunderstorm WarningLBFThomas33 min
Jul 13, 4:29 PM MDTTornado WarningLBFHooker31 min
Jul 13, 4:31 PM MDTSevere Thunderstorm WarningLBFCherry58 min
Jul 13, 4:46 PM MDTTornado WarningLBFLincoln29 min
Jul 13, 4:55 PM MDTTornado WarningLBFHooker, McPherson35 min
Jul 13, 5:11 PM MDTTornado WarningLBFLincoln33 min
Jul 13, 5:23 PM MDTTornado WarningLBFMcPherson37 min
Jul 13, 5:34 PM MDTSevere Thunderstorm WarningLBFThomas41 min
Jul 13, 5:40 PM MDTTornado WarningLBFLincoln35 min
Jul 13, 5:52 PM MDTTornado WarningLBFLincoln38 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.